Alert archive / Utah / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 1, 2010, 2:27 AM MDT. It took effect at Jun 1, 2010, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2010, 2:27 AM MDT (08:27 UTC)
- In effect from
- Jun 1, 2010, 11:00 AM MDT
- Expired
- Jun 1, 2010, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
606 WWUS85 KSLC 010827 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 227 AM MDT TUE JUN 1 2010 UTZ440-441-012030- /O.NEW.KSLC.FW.W.0003.100601T1700Z-100602T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 227 AM MDT TUE JUN 1 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 440 AND 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA: FIRE ZONE 440 SOUTH CENTRAL UTAH AND FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED TO BEGIN LATE THIS MORNING AND CONTINUE INTO THIS EVENING. * HUMIDITY: HUMIDITIES WILL DROP BELOW 15 PERCENT LATE THIS MORNING AND REMAIN BELOW THAT VALUE THROUGH THIS EVENING. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
056 WWUS85 KSLC 012020 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 220 PM MDT TUE JUN 1 2010 UTZ440-441-020300- /O.CON.KSLC.FW.W.0003.000000T0000Z-100602T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 220 PM MDT TUE JUN 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 440 AND 441... * AFFECTED AREA: FIRE ZONE 440 SOUTH CENTRAL UTAH AND FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. * HUMIDITY: HUMIDITIES WILL REMAIN BELOW 15 PERCENT THROUGH THIS EVENING. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 1, 2:17 AM MDT, 10 minutes earlier.
Area forecast discussion, Jun 1, 2:17 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 217 AM MDT TUE JUN 1 2010 .SYNOPSIS...A WEAK WEATHER SYSTEM WILL CROSS NORTHERN UTAH TODAY. OTHERWISE A DRY AND MILD WESTERLY FLOW ALOFT WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION...PREDOMINANTLY ZONAL FLOW EXTENDS ACROSS THE EASTERN PACIFIC THROUGH THE WESTERN CONUS EARLY THIS MORNING. PROGRESSIVE SHORTWAVE TROUGH EMBEDDED WITHIN THIS FLOW IS CURRENTLY CROSSING THE SIERRAS...AND WILL CONTINUE EASTWARD THROUGH NORTHERN UT LATER TODAY. AHEAD OF THIS FEATURE A BAND OF SHOWERS ROUGHLY ALONG 700MB DEFORMATION AXIS CONTINUES TO EXPAND ACROSS NORTHWEST UT. 00Z/06Z NAM RUNS SEEMED TO PICK UP ON THIS WELL AND HAVE LEANED TOWARD NAM SOLUTION THROUGH TONIGHT. AS A RESULT ANTICIPATE BEST CHANCE FOR PRECIPITATION TO REMAIN NORTH OF I-80...AND GENERALLY CONFINED ALONG THE ID BORDER. HAVE KEPT LIKELY POPS ACROSS THESE AREAS TAPERING TO LOW CHANCE POPS FURTHER SOUTH ACROSS THE SALT LAKE/TOOELE VALLEYS. ALSO INCLUDED ISOLATED THUNDER THIS AFTERNOON/EVENING AS MODELS SHOW WEAK INSTABILITY WITH SBCAPE AROUND 200 J/KG. EXTENSIVE CLOUD COVER COMBINED WITH COOL OUTFLOW WILL LIKELY LIMIT DAYTIME HEATING SIGNIFICANTLY ACROSS THE NORTHERN THIRD OF UTAH WITH TEMPS EXPECTED TO RUN 5-10 DEGREES BELOW CLIMO. FURTHER SOUTH SLIGHT COOLING ALOFT COMBINED WITH INCREASED CLOUD COVER SHOULD ALSO RESULT IN A SLIGHT COOLING TREND WITH TEMPS CLOSER TO NORMAL FOR THIS TIME OF YEAR. IN THE WAKE OF THIS WAVE...PRIMARY BELT OF WESTERLIES IS STILL FORECAST TO RETREAT NORTHWARD INTO THE NORTHERN ROCKIES AS A SUBTROPICAL RIDGE SLOWLY BECOMES ESTABLISHED ACROSS THE DESERT SOUTHWEST. SOUTHERN UT WILL COME UNDER THE INFLUENCE OF THIS BUILDING RIDGE RESULTING IN A WARMING TREND FOR THE LATTER HALF OF THE WEEK AND INTO THE UPCOMING WEEKEND. FURTHER NORTH 700MB BAROCLINIC ZONE LOOKS TO REMAIN DRAPED ACROSS NORTHERN UT THROUGHOUT THE LATTER HALF OF THE WEEK. THIS WILL ALLOW FOR CONSIDERABLE MID/HIGH LEVEL CLOUD COVER...LIMIT WARMING TREND...AND LEAVE AREAS ALONG THE ID BORDER SUSCEPTIBLE TO PASSING WAVES. && .FIRE WEATHER...WHILE A WEAK WAVE MOVES ACROSS NORTHERN UTAH THROUGH TODAY...SOUTHWEST FLOW WILL PERSIST ACROSS SOUTHERN UTAH. IN SOUTH CENTRAL UTAH...THIS IS EXPECTED TO PRODUCE SIMILAR CONDITIONS TO YESTERDAY WITH GUSTY WINDS AND RH VALUES BELOW 15 PERCENT. AS SUCH...HAVE ISSUED A RED FLAG WARNING FOR FIRE ZONES 440 AND 441. FARTHER WEST IN ZONE 439 CONDITIONS MAY BE CLOSE TO CRITICAL...BUT A SOMEWHAT COOLER AND MOISTER AIRMASS IS EXPECTED TO KEEP AFTERNOON HUMIDITIES JUST ABOVE 15 PERCENT. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL WILL LIKELY REMAIN LIGHT AND VARIABLE THROUGH THE MORNING HOURS BEFORE INCREASING FROM THE NORTHWEST IN THE LATE MORNING AND EARLY AFTERNOON. THERE IS A 40 PERCENT CHANCE THAT CEILINGS WILL DROP BELOW 7000FT AGL TODAY DUE TO THE APPROACHING RAIN SHOWERS. THESE SHOWERS WILL CONTINUE ACROSS NORTHERN UTAH THROUGH MUCH OF THE DAY...ALSO BRINGING A SLIGHT CHANCE OF MVFR CONDITIONS AND GUSTY VARIABLE WINDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 31, 6:36 AM MDT, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 636 AM MDT MON MAY 31 2010 UTZ001>016-019>021-517-518-WYZ021-011200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 636 AM MDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR SOUTHERN UTAH THIS AFTERNOON. SEE THE LATEST RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEAK STORM SYSTEM WILL BRUSH NORTHERN UTAH TUESDAY BRINGING A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS. A WARMING TREND WILL ENSUE FOR THE LATTER HALF OF THE WEEK...WITH ABOVE NORMAL TEMPERATURES ACROSS SOUTHERN UTAH...AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ACROSS THE NORTH. THE SPRING RUNOFF IS WELL UNDERWAY. RIVERS AND STREAMS ARE RUNNING COLD AND FAST. THESE WATERS POSE AN EXTRA DANGER TO CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING WATERWAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.